Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 22, 2009, 9:57 AM CDT for Aurora County, Jerauld County, Sanborn County, South Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2009, 9:57 AM CDT (14:57 UTC)
- Expired
- Mar 22, 2009, 10:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Aurora County, SD, Jerauld County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 133 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:20 AM CDT | HAIL 0.75 | Woonsocket, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 221457
SVRFSD
SDC003-073-111-221530-
/O.NEW.KFSD.SV.W.0002.090322T1457Z-090322T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 AM CDT SUN MAR 22 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN JERAULD COUNTY IN EAST CENTRAL SOUTH DAKOTA
WESTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA
NORTHEASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 1030 AM CDT
* AT 953 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL 11 MILES WEST OF LETCHER.
THIS STORM WAS LOCATED 11 MILES SOUTH OF WOONSOCKET...OR 18 MILES
NORTHWEST OF MITCHELL...AND WAS MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOONSOCKET AROUND 1015 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
&&
LAT...LON 4394 9837 4418 9831 4419 9809 4386 9822
4386 9840
TIME...MOT...LOC 1456Z 192DEG 26KT 4392 9830
$$
WILLIAMS2 follow-up statements
000 WWUS53 KFSD 221513 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1013 AM CDT SUN MAR 22 2009 SDC003-073-221523- /O.CAN.KFSD.SV.W.0002.000000T0000Z-090322T1530Z/ JERAULD SD-AURORA SD- 1013 AM CDT SUN MAR 22 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AURORA AND EXTREME SOUTHEASTERN JERAULD COUNTIES IS CANCELLED... LAT...LON 4396 9818 4399 9833 4418 9831 4419 9809 TIME...MOT...LOC 1513Z 192DEG 26KT 4404 9827 $$ SDC111-221530- /O.CON.KFSD.SV.W.0002.000000T0000Z-090322T1530Z/ SANBORN SD- 1013 AM CDT SUN MAR 22 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR WESTERN SANBORN COUNTY... AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WOONSOCKET...OR 23 MILES SOUTH OF HURON...MOVING NORTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4396 9818 4399 9833 4418 9831 4419 9809 TIME...MOT...LOC 1513Z 192DEG 26KT 4404 9827 $$ WILLIAMS
000 WWUS53 KFSD 221535 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT SUN MAR 22 2009 SDC111-221543- /O.EXP.KFSD.SV.W.0002.000000T0000Z-090322T1530Z/ SANBORN SD- 1035 AM CDT SUN MAR 22 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SANBORN COUNTY EXPIRES AT 1030 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4396 9818 4399 9833 4418 9831 4419 9809 TIME...MOT...LOC 1513Z 192DEG 26KT 4404 9827 $$ WILLIAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:50 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 22, 4:50 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT SUN MAR 22 2009
.DISCUSSION...
FOCUS THIS PACKAGE CONTS TO BE THE LARGE UPPER TROF/LOW. IN THE NEAR
TERM...SOME FOG HAS DEVELOPED...LOCALLY DENSE IN PARTS OF SW MN. SO
ACCOUNTED FOR THAT. THE FOG WL NOT GET WIDESPREAD AND IT APPEARS TO
BE SHALLOW AS IT IS NOT SHOWING UP ON THE IR SATELLITE YET.
OTHERWISE FOR THIS ENTIRE PACKAGE...FOLLOWED THE NAM ALMOST
EXCLUSIVELY. BOTTOM OF THE LARGE UPPER TROF MOVES INTO THE LAS VEGAS
AREA BY LATE TODAY...PULLING AMPLE LLV MOISTURE INTO THIS AREA WITH
AN EVER INCREASING LLV JET. WAA AND DEEP ISENTROPIC LIFT IS ABUNDANT
TODAY ALONG WITH ELEVATED INSTABILITY. IN FACT VERY RECENTLY...SOME
ACCAS TS JUST BLEW UP IN THE HASTINGS NE CWA UNDERSCORING THESE
FACTS. TS IS ALSO NOTED ATTM IN ND. DECIDED TO KEEP THE MENTION OF A
TS POSSIBILITY IN OUR FAR WRN FA THIS MORNING ALONG THE STRONG THTE
RIDGE AXIS. THEN OUR WELL ADVERSTISED S/W BEGINS TO MOVE EWD TOWARD
THIS AREA IN THE AFTERNOON. BELIEVE THAT TS WL BECOME LIKELY THRU
MUCH OF OUR WRN FA LATE THIS AFTN WHERE THE IMPACT OF THE WAVE IS
THE STRONGEST...WITH SMALLER CHCS HEADING E OF THE JAMES. IN FACT...
OUR SW MN AND NW IA COUNTIES MAY ONLY SEE ISOLD SHRA LATE THIS AFTN
DUE TO THE BROAD ASCENT. AND THE DAYSHIFT WL HAVE TO MONITOR OUR FAR
E FOR ANY ISOLD TS LATE TODAY. OTHERWISE BUMPED UP HIGHS AS SOME OF
THE CLOUD COVER HAS BACKED OFF. WIND WISE...THE BEST CHCS FOR WIND
ADVY TYPE WIND APPEAR TO BE IN SW MN BY LATE TODAY...LASTING THRU
THE NIGHT. THAT AREA OF COURSE HAS THE TERRAIN ISSUES. BUT OTHERWISE
BY THE TIME THE H9 WINDS CRANK UP TO AN AVG OF 40 KTS E OF THE JAMES
VALLEY...IT IS NOT UNTIL ABOUT 21Z...SO THUS NOT COINCIDING WITH THE
BEST MIXING POTENTIAL APPROACHING 00Z. BUT THEN THE LLV JET REALLY
GETS CRANKED UP TONIGHT...ESP IN SW MN WHERE 50 TO 65 KTS IS COMMON.
AND OF COURSE WITH THE BUFFALO RIDGE TERRAIN...THOUGHTS ARE THAT
VERY WINDY CONDS WL CERTAINLY OCCUR IN SW MN.
THE CRUX OF THE S/W ENERGY MOVES THRU OUR FA TONIGHT SPREADING
PLENTY OF SHRA/TS AROUND...ESP ALONG AND E OF THE JAMES. THE
MOISTURE PROFILE STILL SHOWS A LOT OF DRYING ALOFT BEHIND THE WAVE.
BUT WAS HESITANT TO PULL ALL POST WAVE PCPN FM THE FCST AS THE SNDGS
LOOK DRIZZLY. THEREFORE MENTIONED DZ ALONG AND W OF THE JAMES RIVER
LATE TONIGHT AS THE TS TRUCKS THRU OUR ERN FA AFT MIDNIGHT. MARGINAL
SVR POTENTIAL IS STILL THERE CONCERNING WINDS. WITH SUCH A STRONG
LLV JET...SOMETIMES THE STRONGER EMBEDDED CELLS CAN BECOME SVR
ALMOST BY DEFAULT IF ANY WINDS FM ALOFT COME DOWN AT ALL. BUT WE DO
HAVE SOME THERMAL INVERSION WORKING FOR US TONIGHT...AS WELL AS VERY
SATURATED LOWER LEVELS IN THE LOWEST 1.5 KM. THEREFORE ANY SVR TS
TYPE WIND SHOULD BE LIMITED. WL MENTION IN HWO. THERE LIKELY WL BE
ENUF RAIN TONIGHT TO PROLONG THE FLOODING THREAT IN THE JAMES AND
MIDDLE PORTIONS OF THE BIG SIOUX RIVER. THOUGHT ABOUT A FLOOD WATCH.
HOWEVER PARTS OF THESE TWO RIVERS ARE ALREADY IN FLOOD...AND THE
RIVERS IN SW MN AND NW IA DO HAVE A WAYS TO GO BEFORE THEY REACH
FLOOD STAGE DUE TO THE DRY FEB AND MARCH WE HAVE HAD SO FAR.
ON MONDAY...THIS FIRST S/W DEPARTS...POSSIBLY LEAVING SOME DZ OR
VERY LIGHT SHRA THRU THE WRN HALF OF OUR FA WHERE CONDITIONS ARE
QUITE DRY ALOFT OVER THE STRATUS. THEN THE MAIN PART OF THE UPPER
TROF CLOSES OFF AND LIFTS NEWD INTO CENTRAL NEB BY LATE IN THE DAY.
GOOD JET MAX CURLES NWD FM THE SRN RCKYS INTO ERN NEB...THUS PLACING
OUR WRN FA IN A FAVORABLE LEFT EXIT RGN OF THE JET. STRATUS WL BE
AROUND...BUT THE OVERALL MOISTURE PROFILE FAVORS A DRY SLOT NEAR THE
SFC OCCLUSION WHICH SHOULD ALLOW FOR SOME LATE DAY PARTIAL SUN IN
OUR SWRN FA DESTABILIZING THINGS. THEREFORE AM CONCERNED THAT SOME
SVR TS COULD BREAK OUT IN THAT AREA IN THE MID AND LATE AFTN ALONG
THE JET DIV AREA WITH STRONG LLV CYCLONIC FLOW AND SPEED
CONVERGENCE...THEN PROGRESS EWD IN THE EVENING THRU THE SRN FA. IT
DOES NOT LOOK UNSTABLE ENUF ATTM TO BE A WIDESPREAD EVENT...BUT SOME
ACTIVE WX WL LIKELY BE AROUND WITH LOW TOPPED SUPERCELLS WITH PLENTY
OF CYCLONIC CURVATURE IN THE ATMOSPHERE ALONG AND S OF I90 INTO THE
EVENING. RAISED MAX TEMPS ON MONDAY DUE TO A VERY WARM AIRMASS AT
H925...DESPITE STRATUS FOR MUCH OR ALL OF THE DAY.
MONDAY NIGHT AND TUE IS WHERE THE NAM/ECMWF AND GFS BEGIN TO DIVERGE
WITH THEIR MOVEMENT OF THE SFC AND UPPER LOW. THE GFS APPEARS TO
PLOW IT TOO FAR STRAIGHT EWD ALONG THE NEB/SD BORDER RIGHT INTO THE
RIDGE AXIS AND WAS DISCOUNTED. IT IS ALSO LIKELY TOO FAST WITH THE
ENTIRE SYSTEM. LIKED THE NAM AND ECMWF SOLUTION BETTER IN LIFTING
THE UPPER LOW MORE NEWD...KEEPING A BULK OF THIS FA IN THE WARM
SECTOR. MORE SHRA/TS SHOULD DEVELOP AND MOVE QUICKLY EWD MONDAY
NIGHT BEFORE THE DRY SLOT SETS IN. THAT BEING SAID...POST OCCLUSION
THERE WL LIKELY BE A BOUT OF SNOWFALL IN OUR SWRN FA LATE MONDAY
NIGHT AND TUE MORNING ALONG WITH STOUT WINDS. NOT ENUF SNOW
ACCUMULATIONS IS PROJECTED ATTM TO WARRANT A WATCH IN GREGORY
COUNTY...BUT WOULD NOT BE SURPRISED IF WE NEED SOME SORT OF A WINTER
ADVY HEADLINE EVENTUALLY FOR OUR FAR SW IN THOSE TWO PERIODS. KEPT
MIN TEMPS MONDAY NIGHT ABOVE GUIDANCE IN OUR FAR EAST WHERE THEY ARE
FIRMLY ENTRENCHED IN THE WARM AIR. THEN ON TUESDAY...MANY LOCATIONS
SHOULD SEE A MINIMAL RISE IN DAYTIME TEMPS BEHIND THE OCCLUSION.
PCPN AMOUNTS DO NOT LOOK TO BE A BIG DEAL IN OUR FA ON TUE DUE TO
THE TRACK OF THE UPPER LOW. AGAIN WITH THE EXCEPTION OF POSSIBLE OUR
EXTREME SW CORNER WHICH WL HAVE TO BE WATCHED.
WED SHOULD BE A DRY DAY. BUT INTERESTINGLY...BOTH THE GFS AND ECMWF
ARE IN VERY GOOD AGREEMENT IN BRINGING A SECOND UPPER LOW TOWARD
THIS AREA FRI NIGHT AND SATURDAY. WITH ITS CURRENT TRACK...COULD NW
IA SEE A SNOWSTORM? WL MONITOR.
&&
.AVIATION...
GENERALLY EXPECTING VFR CONDITIONS THROUGH 18Z...THOUGH LOCATIONS
ALONG AND EAST OF THE BUFFALO RIDGE IN SWRN MN COULD SEE SOME
MVFR-IFR VSBYS/IFR CIGS EARLY THIS MORNING. FOG ACROSS EASTERN
NEBRASKA NOSING INTO NORTHWEST IOWA IS EXPECT TO LIFT INTO A LOW
STRATUS DECK BEFORE BURNING OFF THIS MORNING. THIS WILL POTENTIALLY
AFFECT THE KSUX TAF SITE.
SOUTHEASTERLY WINDS WILL INCREASE DURING THE DAY TODAY WITH GUSTS IN
EXCESS OF 25 KNOTS BY LATE THIS MORNING. THESE STRONG GUSTY WINDS
WILL CONTINUE INTO TONIGHT BEFORE GRADUALLY DECREASING AFTER
MIDNIGHT MONDAY MORNING.
CHANCE OF SHRA/TSRA WILL DEVELOP ALONG AND WEST OF THE JAMES VALLEY
AFTER 21Z SUNDAY...THEN SPREADING EAST ACROSS THE AREA AFTER 23/00Z.
SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...WIND ADVISORY 4 PM SUNDAY TO 4 AM MONDAY FOR MNZ071-072-080-
081-089-090.
IA...NONE.
NE...NONE.
&&
AVIATION...BT
PUBLIC...MJFHazardous weather outlook, Mar 22, 5:35 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 535 AM CDT SUN MAR 22 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 535 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL MOVE FROM WEST TO EAST LATE THIS AFTERNOON AND TONIGHT. SOME EMBEDDED CELLS WILL HAVE LOCALLY HEAVY RAIN. IN ADDITION...WITH VERY STRONG WINDS NOT TOO FAR OFF THE SURFACE...IT IS A CONCERN THAT SOME STORMS COULD PRODUCE MARGINAL..BRIEF SEVERE WINDS AROUND 60 MPH. BUT SINCE MUCH OF THIS ACTIVITY WILL OCCUR AT NIGHT...THE ATMOSPHERIC INSTABILITY WILL LIKELY NOT BE STRONG ENOUGH TO MAKE THIS A MODERATE OR STRONG POSSIBILITY. EVEN WITHOUT THUNDERSTORM WINDS...IT WILL BE QUITE WINDY LATE TODAY AND TONIGHT FOR MOST LOCATIONS. FLOODING... MINOR FLOODING WILL AFFECT THE BIG SIOUX RIVER IN THE BRUCE VICINITY UNTIL FURTHER NOTICE. AT THIS TIME...THE RIVER IS ONLY SLIGHTLY ABOVE FLOOD STAGE OF 8 FEET. HOWEVER FUTURE RAINFALL ANTICIPATED SUNDAY NIGHT AND MONDAY NIGHT WILL LIKELY RAISE THE MIDDLE BIG SIOUX RIVER LEVELS AND KEEP THE RIVER IN FLOOD NEAR BRUCE FOR THIS WEEK. THE MIDDLE PORTIONS OF THE JAMES RIVER WILL ALSO EXPERIENCE MINOR FLOODING FOR A BULK OF THIS WEEK. DEPENDING ON HOW MUCH RAIN FALLS EARLY THIS WEEK...CONDITIONS WILL BE MONITORED CLOSELY FOR ANY UPGRADE INTO MODERATE FLOODING POTENTIAL. WIND AND FOG... PATCHY DENSE FOG WILL OCCUR THROUGH PARTS OF SOUTHWEST MINNESOTA EARLY TODAY. OTHERWISE...IT WILL BE QUITE WINDY FOR THE AREA THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER VALLEY. SOUTHEAST WINDS OF 20 TO 35 MPH WILL BE COMMON IN THESE AREAS. THE STRONGEST WINDS WILL ACTUALLY OCCUR IN SOUTHWEST MINNESOTA LATE TODAY AND TONIGHT...WHERE 30 TO 40 MPH WINDS WILL OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE MONDAY AFTERNOON AND EVENING...FOR AREAS ALONG AND SOUTH OF I 90 IN SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA. LOW TOPPED SUPERCELLS ARE POSSIBLE WHICH COULD PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS. AREAS APPROACHING SOUTH CENTRAL SOUTH DAKOTA INCLUDING THE CHAMBERLAIN...LAKE ANDES AND GREGORY AREAS WILL RECEIVE A LARGE DEGREE OF CYCLONIC SPIN IN THE ATMOSPHERE. THEREFORE A BRIEF TORNADO IS NOT OUT OF THE QUESTION IN THOSE AREAS. .SPOTTER INFORMATION STATEMENT... IT IS PROBABLE THAT SPOTTER ACTIVATION WILL NOT BE NEEDED LATE TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 22, 9:57 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 AM CDT SUN MAR 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 11 W LETCHER 43.90N 98.36W
03/22/2009 E0.88 INCH AURORA SD TRAINED SPOTTER
DIME TO NICKLE SIZE FOR 5 MINUTES 0945 TO 0950 AM
CDT...ALMOST COVERS THE GROUND.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:44 AM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 44 hr |
| Mar 22, 10:32 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 28 min |
| Mar 22, 10:58 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 16 min |
| Mar 22, 11:09 AM CDT | River Flood Warning | FSD | Brookings, Moody | 10 days |
| Mar 22, 11:09 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 71 hr |
| Mar 22, 11:09 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Mar 22, 11:09 AM CDT | River Flood Warning | FSD | Lincoln, Union | 24 hr |
| Mar 22, 11:09 AM CDT | River Flood Warning | FSD | Union | 24 hr |
| Mar 22, 1:33 PM CDT | Severe Thunderstorm Warning | FSD | McCook | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.